The elevated liver enzymes do not go with MS. MS effects your brain, central nervous system and optic nerves. Ms can cause dizziness but many other things cause dizziness, as well. Are you seeing a GP? What do they think?
During early clinical trials with interferon it was noted that some MS patients NOT receiving interferon had elevated liver enzymes. I know this has been written about a few times but my quick search only turned up the one abstract listed below. As I recall, it was thought the abnormal liver function tests in MS patients was related to autoimmune dysfunction.
Neurology. 2006 Oct 10;67(7):1291-3.
Liver test abnormalities in multiple sclerosis: findings from placebo-treated patients.
Tremlett H, Seemüller S, Zhao Y, Yoshida EM, Oger JD, Petkau J.
SourceFaculty of Medicine, Department of Medicine, Division of Neurology, University of British Columbia, Vancouver, BC, Canada. ***@****
A great many medications can cause elevated liver enzymes, the interferons being one class, but there are many more. Tylenol (acetominaphen), taken regularly or in high doses, is another. Often people don't realize that Tylenol is an ingredient in prescription pain killers, and if they take additional over the counter doses, they risk harm to themselves.
Alcohol in excess will also cause liver enzymes to rise. I hadn't read about the above-cited study, and am wondering how they controlled for all the variables I mentioned. It's quite a jump to suggest that liver abnormalities might be autoimmune-related.
I had elevated liver enzymes that were caused from the meds I was taking. My doctor re arranged my meds and had me take milk thistle and it helped reguate them. Mine were like 3 times higher than they should have been, good to keep an eye on liver enzyme levels. I have mine checked regularly.
Thanks everyone. Has anyone noticed "heavey legs" when the humidity hits? I haven't seen a neuro yet to talk about possible ms diagnosis. My appt is June 1 but symptoms keep popping up. And different symptoms are showing up. No
Pain though. Just spasms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.